Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 4, 2006, 4:13 PM CDT for Harris County, Texas. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2006, 4:13 PM CDT (21:13 UTC)
- Expired
- May 4, 2006, 5:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Harris County, TX
The radar
The Houston radar (KHGX), 71 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 4:35 PM CDT | HAIL 1 | 3 E Hooks Airport, TX | HAIL REPORTED AT SPRING CYPRESS AND KUYKENDAHL INTERSECTION. |
| May 4, 4:55 PM CDT | HAIL 1.5 | Spring, TX | REPORTED BY COMMUTERS IN SPRING WITH AUTOMOTIVE WINDSHIELD DAMAGE. |
| May 4, 5:00 PM CDT | HAIL 1.25 | 5 Sse Hooks Airport, TX | REPORTED ON J.C. JESTER ROAD, NORTH OF FM 1960 WEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1774 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KHGX 042115
SVRHGX
TXC201-042215-
/O.NEW.KHGX.SV.W.0049.060504T2113Z-060504T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
413 PM CDT THU MAY 4 2006
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRIS COUNTY IN SOUTHEAST TEXAS
* UNTIL 515 PM CDT
* AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR HOOKS AIRPORT...
MOVING EAST AT 10 TO 15 MPH. THIS STORM HAS A HISTORY OF PRODUCING
LARGE HAIL.
* LOCATIONS IMPACTED INCLUDE...
HOOKS AIRPORT...
SPRING...
JUST NORTH OF BUSH-INTERCONTINENTAL AIRPORT...
HUMBLE...
KINGWOOD...
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2995 9509 2998 9560 2999 9565 3011 9566
3015 9551 3011 9548 3011 9542 3003 9530
3003 9527 3016 9510
$$2 follow-up statements
000
WWUS54 KHGX 042133
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
429 PM CDT THU MAY 4 2006
TXC201-042215-
/O.CON.KHGX.SV.W.0049.000000T0000Z-060504T2215Z/
HARRIS TX-
429 PM CDT THU MAY 4 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR HARRIS COUNTY UNTIL
515 PM CDT...
AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CURRENTLY PRODUCING PENNY SIZE HAIL OVER
NORTHWEST HOUSTON. THIS STORM HAS TAKEN A TRACK JUST SOUTH OF
DUE EAST AND IS ON TRACK TO MOVE OVER THE INTERSTATE 45
CORRIDOR...THEN NEAR BUSH INTERCONTINENTAL AIRPORT.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2995 9509 2994 9534 2998 9560 2999 9565
3011 9566 3014 9551 3011 9548 3011 9542
3003 9530 3003 9527 3016 9510
$$000
WWUS54 KHGX 042208
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
504 PM CDT THU MAY 4 2006
TXC201-042215-
/O.CON.KHGX.SV.W.0049.000000T0000Z-060504T2215Z/
HARRIS TX-
504 PM CDT THU MAY 4 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR HARRIS COUNTY UNTIL
515 PM CDT...
AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CURRENTLY PRODUCING HAIL BETWEEN THE SIZES OF
NICKELS AND GOLFBALLS NEAR THE NORTHERN INTERSECTION OF INTERSTATE
45 AND AND BELTWAY 8. REPORTS OF BROKEN WINDSHIELDS HAVE BEEN
REPORTED TO THE MEDIA. IN ADDITION...EXPECT URBAN FLOODING DUE TO
RAINFALL RATES NEAR 3 INCHES PER HOUR. THIS STORM IS MOVING
SOUTHEAST AT 10 MPH. ANOTHER SEVERE THUNDERSTORM WARNING WILL LIKELY
BE REQUIRED AT 515 PM.
* LOCATIONS IMPACTED INCLUDE...
ALDINE...
HOUSTON METRO AREAS BETWEEN THE 610 LOOP AND BELTWAY 8 NORTH...
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2997 9523 2982 9525 2980 9545 2999 9565
3011 9566 3014 9551 3011 9548 3011 9542
3003 9530 3003 9527 3003 9525
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:38 PM CDT, 35 minutes earlier.
Area forecast discussion, May 4, 3:38 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
338 PM CDT THU MAY 4 2006
.DISCUSSION...
SE TX WILL REMAIN UNDER THE ACTIVE SUBTROPICAL INTO THE UPCOMING
WEEKEND. THE MODELS DIFFERED A BIT BUT WERE CONSISTENT IN
IMPLYING MCS ACTIVITY TONIGHT WHICH WILL PROBABLY AFFECT THE
NORTHERN HALF OF THE FORECAST AREA. THIS SHOULD HELP THE FRONTAL
BOUNDARY TO SAG SOUTHWARD WHICH WILL PROVIDE THE FOCUS FOR MORE
WIDESPREAD THUNDERSTORM ACTIVITY FRIDAY NIGHT AND SATURDAY
MORNING. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING
WITH LARGE HAIL BEING THE PRIMARY THREAT. OVERNIGHT THE SEVERE
STORM RISK WILL COME FROM THE MCS. WILL UPDATE THE HAZARDOUS
WEATHER OUTLOOK FOR TONIGHT THROUGH SATURDAY. ALTHOUGH AM ONLY
EXPECTING SCATTERED COVERAGE TONIGHT...IF THE MCS MOVES INTO THE
AREA THE COVERAGE WILL BE BETTER.
ANOTHER ITEM TO CONSIDER IS THE RAINFALL THREAT. PW/S REACH 1.6
ALONG THE FRONTAL SYSTEM SAGGING SOUTHWARD INTO SE TX. THIS WILL
MEAN THE POSSIBILITY OF HEAVY RAINFALL WITH BOTH MCS EPISODES.
WILL KEEP OUT OF THE PUBLIC FORECAST FOR THE OVERNIGHT PERIOD AND
FRIDAY NIGHT...BUT WILL DISCUSS THE POSSIBILITY IN THE HAZARDOUS
WEATHER OUTLOOK AND CONSIDER FOR UPDATES LATER TONIGHT AND
TOMORROW.
PL-40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 69 87 67 83 65 / 40 30 60 50 30
HOUSTON (IAH) 70 88 71 84 68 / 30 30 60 70 30
GALVESTON (GLS) 76 85 74 82 72 / 20 20 40 70 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FOR GALVESTON AND MATAGORDA
BAYS FROM 21Z TO 02Z.
&&Hazardous weather outlook, May 4, 3:56 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 356 PM CDT THU MAY 4 2006 GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227- 235>238-051300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 356 PM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT THE NORTHERN HALF OF SOUTHEAST TEXAS THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE STORMS WITH LARGE HAIL THE PRIMARY THREAT. .DAYS TWO AND THREE...FRIDAY AND SATURDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY FRIDAY MORNING OVER CENTRAL TEXAS AND MOVE TOWARD SOUTHEAST TEXAS. SOME OF THESE STORMS MAY GENERATE LARGE HAIL OR DAMAGING WINDS. FRIDAY NIGHT AND SATURDAY MORNING ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED TO DEVELOP AS A FRONT SAGS SOUTHWARD INTO THE AREA. THERE IS A RISK FOR STRONG OR SEVERE STORMS AND FOR HEAVY RAINFALL. .DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 4, 11:01 AM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1101 AM CDT THU MAY 4 2006 GMZ335-TXZ200-213-214-238-041715- GALVESTON BAY-LIBERTY-HARRIS-CHAMBERS-GALVESTON- INCLUDING THE CITIES OF...LIBERTY...CLEVELAND...DAYTON... HOUSTON...PASADENA...KATY...TOMBALL...HUMBLE...WINNIE... MONT BELVIEU...ANAHUAC...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD... GALVESTON 1101 AM CDT THU MAY 4 2006 A FUNNEL CLOUD WAS REPORTED 1045 AM CDT JUST WEST OF BAYTOWN. THE THUNDERSTORM ASSOCIATED WITH THE FUNNEL CLOUD WAS MOVING EAST- NORTHEAST AT 15 MPH. THUNDERSTORMS WILL CONTINUE TO AFFECT LOCATIONS ALONG AND EAST OF A LINE FROM LIBERTY TO FRIENDSWOOD THROUGH NOON. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL AND DEVELOP FUNNEL CLOUDS.
Special weather statement, May 4, 11:15 AM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1115 AM CDT THU MAY 4 2006 TXZ200-214-050415- LIBERTY-CHAMBERS- INCLUDING THE CITIES OF...LIBERTY...CLEVELAND...DAYTON...WINNIE... MONT BELVIEU...ANAHUAC 1115 AM CDT THU MAY 4 2006 STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LIBERTY AND NORTHERN CHAMBERS COUNTIES THROUGH NOON AND AFFECT LOCATIONS BETWEEN HIGHWAY 90 AND INTERSTATE 10. THESE STORMS MAY PRODUCE SMALL HAIL AND DEVELOP FUNNEL CLOUDS AS THEY MOVE EAST-NORTHEAST AT 10 TO 15 MPH.
Special weather statement, May 4, 11:47 AM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1147 AM CDT THU MAY 4 2006 GMZ335-TXZ200-213-214-041800- GALVESTON BAY-LIBERTY-HARRIS-CHAMBERS- INCLUDING THE CITIES OF...LIBERTY...CLEVELAND...DAYTON... HOUSTON...PASADENA...KATY...TOMBALL...HUMBLE...WINNIE... MONT BELVIEU...ANAHUAC 1147 AM CDT THU MAY 4 2006 STRONG THUNDERSTORMS WERE DEVELOPING OVER SOUTHEASTERN HARRIS COUNTY NEAR CROSBY. THE STORMS WERE MOVING EAST AT 10 TO 15 MPH AND WILL COMMUNITIES BETWEEN HIGHWAY 90 AND INTERSTATE 10 OVER SOUTHEASTERN HARRIS...SOUTHERN LIBERTY...AND NORTHERN GALVESTON COUNTIES THROUGH 1 PM. THESE STORMS MAY PRODUCE SMALL HAIL AND RAINFALL AMOUNTS UP TO 1 INCH.
Special weather statement, May 4, 12:08 PM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1208 PM CDT THU MAY 4 2006 GMZ335-TXZ200-213-214-041830- GALVESTON BAY-LIBERTY-HARRIS-CHAMBERS- INCLUDING THE CITIES OF...LIBERTY...CLEVELAND...DAYTON... HOUSTON...PASADENA...KATY...TOMBALL...HUMBLE...WINNIE... MONT BELVIEU...ANAHUAC 1208 PM CDT THU MAY 4 2006 STRONG THUNDERSTORMS WERE DEVELOPING OVER SOUTHEASTERN HARRIS COUNTY NEAR CROSBY. THE STORMS WERE MOVING EAST AT 10 TO 15 MPH AND WILL AFFECT COMMUNITIES BETWEEN HIGHWAY 90 AND INTERSTATE 10 OVER SOUTHEASTERN HARRIS...SOUTHERN LIBERTY...AND NORTHERN GALVESTON COUNTIES THROUGH 1 PM. THESE STORMS MAY PRODUCE SMALL HAIL AND RAINFALL AMOUNTS UP TO 1 INCH.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 12:35 PM CDT | Special Marine Warning | HGX | 55 min | |
| May 4, 2:10 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 50 min |
| May 4, 2:47 PM CDT | Severe Thunderstorm Warning | HGX | Grimes | 43 min |
| May 4, 3:48 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 27 min |
| May 4, 3:55 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 35 min |
| May 4, 5:14 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 46 min |
| May 4, 6:00 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 18 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.